Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 95, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 29, 1999, 12:18 PM CDT for Santa Rosa County, Florida. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 1999, 12:18 PM CDT (17:18 UTC)
- Expired
- Apr 29, 1999, 1:30 PM CDT
- In force
- 72 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 1:00 PM CDT | Hail 0.75 | Milton, FL | Dime size hail was reported in east Milton. A resident reported that it hailed for about fifteen minutes and covered the ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 291719 RRA SVRMOB FLC113-291830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1218 PM CDT THU APR 29 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 130 PM CDT * AT 1215 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF MILTON... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - HOLLEY BY 1230 PM CDT NAVARRE BY 1235 PM CDT LARGE HAIL IS THE PRIMARY THREAT WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:40 AM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, Apr 29, 2:40 AM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 240 AM CDT THU APR 29 1999 BIG PICTURE NOW LOOKS TO BE DIGGING TROF OVER THE EASTERN U.S. WITH GOOD CAA PUSHING WELL SOUTH OVER THE GULF BY FRI MIDDAY. WEAK HIGH PRES SETTING OVER THE REGION THIS AFT AND EVE WILL QUICKLY BE INTERRUPTED BY THIS COOLER AIR BY LATE TONIGHT OR EARLY FRI MORNING FOR MOST OF THE FA. MAIN CONCERN WITH THIS EVENT WILL BE THE WESTERN EXTENT OF PASSING SW TO THE NE MOVING CLOSER TO THE REGION BEGINNING THIS AFTERNOON CONTINUING INTO THE EVENING HRS. WITH EXPECTED FLOW FROM THE SW BY THIS AFT AND RESIDUAL MOISTURE ABOVE THE SFC TO 850 MB...INCREASED CHANCES OF SIGNIFICANT PRECIP OVER MUCH OF THE EASTERN HALF OF THE CWA MAY BE OF CONCERN BEGINNING LATER THIS AFT. LATEST PROGGS BASICALLY ALL MODELS IN FAIR AGREEMENT WITH CURRENT PATTERN DEPICTING SIGNIFICANT S/W TROF MOVING SE TO THE GA CST BY AFTER 12Z OR SO FRI. ALL MODELS CONTINUE TO SHOW MOISTURE UP TO 5K FT OR SO THROUGH MIDNIGHT TONIGHT OVER MUCH OF S AL AND NWFL AS SYSTEM PASSES...SUGGESTING SCATTERED CONVECTION DEVELOPING OVER EASTERN PORTIONS OF THE FA LATER THIS AFT AND EVE IS LIKELY. BY FRI BELIEVE LINGERING STATUS MIXED POSSIBLY W/ LIGHT RA AT TIMES COULD ALSO MAKE THINGS TRICKY TO THE E LATER IN THE PD. ALSO...BELIEVE BETTER CLOUDINESS THAN EARLIER ANTICIPATED WILL BE THE NORM FOR MOST OF THE FA BEGINNING LATER THIS AFT CONTINUING INTO EARLY FRI. OVER THE COASTAL WATERS WIND SW TO W 10 TO 15 KT THIS AFT AND EARLY EVE BECOMING N THEN NE 15 TO 20 KTS AND GUSTY LATE TONIGHT. SEAS BUILDING TO 4 FT BY EARLY FRI CONTINUING THROUGH SAT. SCEC MAY BE NEEDED FOR LATE TONIGHT AND FRI. WINDS AND SEAS WILL SLOWLY SUBSIDE BEGINNING LATE SAT CONTINUING INTO SUN AND MON. MOB 85/56/75/54 2210 PNS 85/60/73/57 332- DTS 79/55/73/51 332- GZH 84/63/74/59 331- 32
In the hours before
Special weather statement, Apr 29, 6:29 AM CDT, 5 hours 49 minutes before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-011200- HAZARDOUS WEATHER OUTLOOK SOUTHEAST MS...SOUTHWEST AL...AND NORTHWEST FL NATIONAL WEATHER SERVICE MOBILE AL 629 AM CDT THU APR 29 1999 A LOW PRESSURE SYSTEM OVER THE EXTREME SOUTHEAST UNITED STATES MAY ALLOW FOR A FEW SHOWERS TO DEVELOP OVER SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY. THUNDERSTORMS WILL NOT DEVELOP HOWEVER...AS HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT AND INCREASE ATMOSPHERIC STABILITY. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE WORLD WIDE WEB. WWW.NWSMOBILE.NOAA.GOV
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:12 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.